Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 5, 2012, 7:38 PM CDT for Brown County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2012, 7:38 PM CDT (00:38 UTC)
- Expired
- May 5, 2012, 8:15 PM CDT
- In force
- 37 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 104 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 7:44 PM CDT | HAIL 1.5 | 8 W Zephyr, TX | |
| May 5, 7:50 PM CDT | TSTM WND DMG | 4 Sse Brownwood, TX | SNAPPED POWER POLE AT THE INTERSECTION OF HIGHWAY 45 AND INDIAN CREEK RD. TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 5:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3437 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS54 KSJT 060038
SVRSJT
TXC049-060115-
/O.NEW.KSJT.SV.W.0063.120506T0038Z-120506T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
738 PM CDT SAT MAY 5 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS 6 MILES SOUTH OF EARLY...
OR 6 MILES SOUTHEAST OF BROWNWOOD...MOVING NORTHEAST AT 15 MPH.
TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZED HAIL JUST
SOUTHEAST OF BROWNWOOD.
STORM HAZARDS INCLUDE...
GOLF BALL SIZE HAIL.
WITH POSSIBLE STORM IMPACTS...
NUMEROUS VEHICLE DENTS...
MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE...
SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK...
INJURY TO UNPROTECTED PEOPLE AND ANIMALS...
POTENTIALLY DEADLY LIGHTNING.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ZEPHYR BY 755 PM CDT...
BLANKET BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9868 3169 9875 3161 9877 3160 9879
3155 9887 3167 9903 3188 9879 3187 9877
3171 9867
TIME...MOT...LOC 0037Z 228DEG 12KT 3167 9889
$$
REIMER2 follow-up statements
890
WWUS54 KSJT 060045
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
745 PM CDT SAT MAY 5 2012
TXC049-060115-
/O.CON.KSJT.SV.W.0063.000000T0000Z-120506T0115Z/
BROWN TX-
745 PM CDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL BROWN COUNTY...
AT 741 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ZEPHYR...OR 6
MILES SOUTHEAST OF EARLY...MOVING NORTHEAST AT 15 MPH. TRAINED
WEATHER SPOTTERS REPORTED PING PONG SIZED HAIL 5 MILES WEST OF
ZEPHYR.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE..
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
ZEPHYR BY 755 PM CDT...
BLANKET BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9868 3169 9875 3161 9877 3160 9879
3158 9883 3170 9899 3188 9879 3187 9877
3171 9867
TIME...MOT...LOC 0044Z 228DEG 12KT 3169 9887
$$
REIMER356
WWUS54 KSJT 060100
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT SAT MAY 5 2012
TXC049-060115-
/O.CON.KSJT.SV.W.0063.000000T0000Z-120506T0115Z/
BROWN TX-
800 PM CDT SAT MAY 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL BROWN COUNTY...
AT 755 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ZEPHYR...OR 9
MILES EAST OF EARLY...MOVING NORTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE..
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLANKET BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3169 9868 3169 9875 3161 9877 3161 9878
3158 9883 3159 9885 3175 9894 3188 9879
3187 9877 3171 9867
TIME...MOT...LOC 0100Z 221DEG 12KT 3175 9878
$$
REIMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:17 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 5, 5:17 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT SAT MAY 5 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW && .AVIATION... A LINE OF CUMULUS CLOUDS AND ISOLATED SHOWERS IS BEGINNING TO DEVELOP ALONG A WEAK DRY LINE AXIS FROM JUST EAST OF SONORA TX TO NORTHWESTERN BROWN COUNTY WITH A SECOND LINE OF CLOUDS EXTENDING FROM JUST NORTHEAST OF JUNCTION TX TO THE VICINITY OF BRADY TX. SOME COULD BECOME SEVERE LATER THIS EVENING...A SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT HAS BEEN ISSUED FOR COUNTIES NEAR AND EAST OF THIS LINE...INCLUDING CONCHO...COLEMAN...BROWN...MCCULLOCH...SAN SABA...MENARD...MASON AND KIMBLE COUNTIES TX. ALONG THIS LINE OF CUMULUS AND DEVELOPING SHOWERS LOCALLY MVFR AND IFR CONDITIONS ARE POSSIBLE ALONG WITH GUSTY WINDS NEAR THUNDERSTORMS...SOME HAIL...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING. THESE LOCALLY LIMITING CONDITIONS ARE LIKELY TO SUBSIDE AFTER MIDNIGHT. HOWEVER LOCALLY MVFR AND POSSIBLY LOCALLY IFR CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEASTERN COUNTIES ESPECIALLY WHERE RAIN HAS FALLEN BEFORE DAWN AND LINGERING THROUGH EARLY MORNING HOURS DUE TO DEVELOPMENT OF LOW CLOUDS WITH CAUSING CEILINGS NEAR OR BELOW 1500 FEET...MOSTLY LIKELY IN KIMBLE... MASON AND SUTTON COUNTIES TX. ANOTHER SMALLER AND WEAKER LINE OF DEVELOPING CUMULUS IS SEEN OVER EAST CENTRAL THROCKMORTON COUNTY...MOVING EAST SLOWLY. A VAIL OF BROKEN TO TEMPORARILY OVERCAST HIGH CLOUDS IS STREAMING TOWARD THE NORTHEAST OVER MOST OF THE FORECAST AREA. MOSTLY VFR CONDITIONS SHOULD PREVAIL NORTH AND WEST OF A LINE FROM SONORA TX TO SAN ANGELO TX THROUGH ABILENE TX. && .PREV DISCUSSION... /ISSUED 400 PM CDT SAT MAY 5 2012/ SHORT TERM... DRYLINE HAS MOVED EAST INTO OUR WESTERN COUNTIES EARLY THIS AFTERNOON AND SHOULD CONTINUE TO MOVE QUICKLY EAST AND OVER OUR EASTERN COUNTIES BY LATE THIS AFTERNOON. LATEST NAM AND RUC ARE SHOWING AN UPPER SHORTWAVE EMBEDDED IN THE SOUTHWEST FLOW ALOFT MOVING OVER OUR EASTERN COUNTIES...AND THE DRYLINE...BY EARLY THIS EVENING. GIVEN STRONG AFTERNOON HEARING...SHOULD SEE CONVECTIVE INITIATION ALONG THE DRYLINE LATER THIS AFTERNOON CONTINUING THROUGH THE EVENING HOURS. WILL GO WITH A 20 PERCENT CHANCE OF STORMS OVER THE EASTERN HALF OF THE CWA THROUGH THE EVENING. ANY STORMS THAT DEVELOP SHOULD ABATE QUICKLY AFTER SUNSET...WILL KEEP A DRY FORECAST THROUGH THE REMAINDER OF THE NIGHT AND INTO TOMORROW AFTERNOON. AFTER WARM MORNING LOWS IN THE 70S TOMORROW MORNING...WILL NOT BE QUITE AS HOT TOMORROW AFTERNOON WITH HIGHS GENERALLY IN THE UPPER 90S ACROSS THE AREA. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON WEST OF A LINE FROM THROCKMORTON TO SAN ANGELO. FIRE WEATHER CONDITIONS SHOULD EASE SUNDAY WITH ELEVATED CONCERNS CONFINED TO THE WESTERN CONCHO VALLEY AND WESTERN NORTHERN EDWARDS PLATEAU. MINIMAL FIRE WEATHER CONDITIONS ARE EXPECTED BEGINNING MONDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. LONG TERM... BIG CHANGES IN STORE FOR WEST CENTRAL TEXAS NEXT WEEK WITH MUCH COOLER TEMEPERATURES EXPECTED ALONG WITH INCREASING RAIN CHANCES. A POTENT SHORT WAVE MOVING ACROSS THE NORTHERN ROCKIES WILL SEND A COLD FRONT SOUTH ACROSS THE AREA SUNDAY NIGHT AND EARLY MONDAY. THE NAM STALLS THE FRONT JUST SOUTH OF THE I-10 CORRIDOR ON MONDAY WHILE THE GFS STALLS IT OVER THE CONCHO VALLEY AND HEARTLAND. THINK THE NAM IS MORE REALISTIC GIVEN ITS BETTER RESOLUTION SO I HAVE THE FRONT STALLING JUST SOUTH OF THE I-10 CORRDIOR BY MONDAY AFTERNOON. THE FRONT WILL BRING COOLER TEMPERATURES ON MONDAY WITH AFTERNOON HIGHS RANGING FROM NEAR 80 ACROSS THE BIG COUNTRY...TO THE LOW TO MID 80S ELSEWHERE. RAIN CHANCES WILL INCREASE ALONG AND NORTH OF THE FRONT LATE MONDAY AFTERNOON AND ESPECIALLY MONDAY NIGHT AS LOW LEVEL WARM AIR ADVECTION INCREASES ATOP THE FRONT AND SYNOPTIC SCALE LIFT INCREASES AS LEFT EXIT REGION OF THE SUBTROPICAL JET OVERSPREADS THE AREA. ON TUESDAY...MODELS SHOW A STRONG SURFACE RIDGE BUILDING SOUTH ACROSS THE PLAINS WHICH WILL DRIVE THE COLD FRONT WELL SOUTH OF THE AREA AND BRING BELOW NORMAL TEMPERATURES TO WEST CENTRAL TEXAS THROUGH THE END OF THE WEEK. A POTENT CLOSED UPPER LOW IS STILL PROGGED TO MOVE EAST FROM THE BAHA REGION BY MID WEEK AND MOVE ACROSS WEST TEXAS BY WEEKS END. WHILE THE EXACT EVOLUTION OF THIS SYSTEM IS STILL IN QUESTION...CINFIDENCE IS INCREASING THAT BENEFICIAL RAINFALL...POSSIBLY HEAVY....WILL AFFECT WEST CENTRAL TEXAS THIS COMING WEEK. CURRENT HIGHS ARE FORECAST TO BE IN THE 70S TUESDAY THROUGH FRIDAY AND THESE NUMBERS MAY BE TOO WARM...ESPECIALLY ON THURSDAY AS THE UPPER LOW MOVES ACROSS THE AREA. STAY TUNED! && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 97 64 81 62 / 20 10 10 20 30 SAN ANGELO 70 100 66 84 64 / 20 10 10 20 40 JUNCTION 71 95 68 87 64 / 20 10 20 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/99
Hazardous weather outlook, May 5, 3:06 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT SAT MAY 5 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-062015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING ACROSS THE EASTERN HALF OF WEST CENTRAL TEXAS...MAINLY EAST OF A SAN ANGELO TO ABILENE LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE WILL BE ELEVATED WILDFIRE DANGER THIS AFTERNOON OVER WESTERN SECTIONS OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY AS A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE ACROSS THE AREA. A FEW STORMS COULD REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND THIS EVENING.
In the hours before
Special weather statement, May 5, 6:54 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
654 PM CDT SAT MAY 5 2012
TXZ155-060100-
SAN SABA TX-
654 PM CDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR SAN
SABA COUNTY...
AT 650 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTHWEST OF RICHLAND
SPRINGS...MOVING NORTHEAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ALGERITA BY 750 PM CDT
RICHLAND SPRINGS BY 755 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3100 9901 3108 9910 3112 9909 3129 9895
3121 9876
TIME...MOT...LOC 2354Z 205DEG 9KT 3114 9902
REIMERLocal storm report, May 5, 7:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
711 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 10 N MENARD 31.06N 99.79W
05/05/2012 E0.88 INCH MENARD TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200121
PMSpecial weather statement, May 5, 7:13 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 713 PM CDT SAT MAY 5 2012 TXZ073-154-168-060115- MCCULLOCH TX-MENARD TX-CONCHO TX- 713 PM CDT SAT MAY 5 2012 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR MCCULLOCH...MENARD AND CONCHO COUNTIES... AT 708 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES WEST OF MENARD...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MENARD BY 725 PM CDT US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 740 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3125 9974 3109 9951 3081 9989 3098 10004 TIME...MOT...LOC 0013Z 234DEG 18KT 3096 9989 REIMER
Special weather statement, May 5, 7:23 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT SAT MAY 5 2012
TXZ139-060130-
COLEMAN TX-
723 PM CDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
COLEMAN COUNTY...
AT 717 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER GOULDBUSK...OR ABOUT 17 MILES
SOUTHWEST OF SANTA ANNA...MOVING NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SHIELDS AND FISK BY 735 PM CDT
SANTA ANNA BY 815 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3144 9949 3145 9950 3158 9963 3180 9932
3171 9920 3165 9921
TIME...MOT...LOC 0023Z 230DEG 15KT 3157 9948
REIMERSpecial weather statement, May 5, 7:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
725 PM CDT SAT MAY 5 2012
TXZ154-168-170-060130-
MCCULLOCH TX-MASON TX-MENARD TX-
725 PM CDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
MCCULLOCH...MASON AND MENARD COUNTIES...
AT 722 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF HEXT...OR ABOUT 15
MILES SOUTHEAST OF MENARD...MOVING NORTHEAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HEXT BY 745 PM CDT
THE INTERSECTION OF HIGHWAY 29 AND RANCH ROAD 1222 BY 755 PM CDT
THE INTERSECTION OF US-190 AND RANCH ROAD 1311 AND US-377/US 87
NEAR THE MASON-MCCULLOCH COUNTY LINE BY 830 PM CDT
SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3074 9975 3119 9941 3103 9914 3071 9954
3071 9968
TIME...MOT...LOC 0025Z 214DEG 12KT 3082 9956
REIMERLocal storm report, May 5, 7:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 5 SSE BROWNWOOD 31.64N 98.96W
05/05/2012 E1.75 INCH BROWN TX STORM CHASER
&&
EVENT NUMBER SJT1200122
PMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:05 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 40 min |
| May 5, 7:13 PM CDT | Special Weather Statement | SJT | Menard | 62 min |
| May 5, 7:23 PM CDT | Special Weather Statement | SJT | Coleman | 67 min |
| May 5, 7:25 PM CDT | Special Weather Statement | SJT | McCulloch | 65 min |
| May 5, 7:43 PM CDT | Special Weather Statement | SJT | San Saba | 62 min |
| May 5, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 38 min |
| May 5, 8:08 PM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, Menard, San Saba | 112 min |
| May 5, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 25 min |
| May 5, 8:18 PM CDT | Special Weather Statement | SJT | Coleman | 57 min |
| May 5, 8:26 PM CDT | Special Weather Statement | SJT | McCulloch, Menard, San Saba | 64 min |
| May 5, 8:54 PM CDT | Special Weather Statement | SJT | Coleman | 51 min |
| May 5, 9:21 PM CDT | Special Weather Statement | SJT | Mason | 39 min |
| May 5, 9:24 PM CDT | Special Weather Statement | SJT | San Saba | 51 min |
| May 5, 10:10 PM CDT | Special Weather Statement | SJT | McCulloch, Mason, San Saba | 50 min |
| May 5, 10:31 PM CDT | Special Weather Statement | SJT | Tom Green | 59 min |
| May 6, 4:30 AM CDT | Special Weather Statement | SJT | Mason | 60 min |
| May 6, 4:54 AM CDT | Special Weather Statement | SJT | Brown | 66 min |
| May 6, 5:51 PM CDT | Special Weather Statement | SJT | Irion, Tom Green | 54 min |
| May 6, 6:01 PM CDT | Special Weather Statement | SJT | Llano | 44 min |
| May 6, 6:14 PM CDT | Special Weather Statement | SJT | Shackelford | 61 min |
| May 6, 6:43 PM CDT | Special Weather Statement | SJT | Throckmorton | 62 min |
| May 6, 6:59 PM CDT | Special Weather Statement | SJT | Throckmorton | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.